Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Suffering from impetigo, had rashes on neck around mouth, small pimples on scalp. Is it due to impetigo ?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hello, I had impetigo years ago and sometimes get breakouts. Recently, I had a rash on my neck, around my mouth, which is usual to me. However, lately I have also noticed that I have had small pimples that appear on my scalp and that drain clear liquid and then because crusty yellow. Is this impetigo? Can it be anything else? I also have not been feeling well for some time, so do these breakouts occur when people are fatigued, stressed etc? Thanks!
Posted Mon, 21 May 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 7 hours later
Thanks for writing in.
The lesions you are describing can be of Impetigo. Some persons are susceptible to get recurrent impetigo due to a bacterium called Staphylococcus aureus.
However there can be other conditions presenting with similar lesions.
Photographs of the affected skin over scalp and around mouth (close up, distant and lateral) in good light can be helpful in understanding the problem. I would suggest you to upload the pictures a using feature available on this page {Upload your reports]
In order to help you better, I would request you to answer the following questions:
-Are these lesions painful?
-Is it itchy?
-Are they persisting or they fade away?
- Do you have fever or any other complaints?
- Do you have any problem around or inside nose?
Meanwhile you can apply an over the counter antibiotic cream to help them resolve faster.
Awaiting your reply.

Dr Sudarshan
Above answer was peer-reviewed by
Follow-up: Suffering from impetigo, had rashes on neck around mouth, small pimples on scalp. Is it due to impetigo ? 19 hours later

I have uploaded pictures in my reports. They are not really painful but a bit. Feel like pimples. When I scratch them and they break, I do feel a bit of a burn I supposed. It is sticky liquid. A bit warm and most when I put my finger on a wound. They seem to have faded and gone away but then they come back in other parts of the head. I currently do not have any around my mouth or neck and not sure the two are connnected. Last time, I only took a few valtrex pills - I am now on day 4 after taking 3 per day. I am not sure any new ones are coming but the existing ones have not yet gone away and still leak. (although, scratching and picking does not help) My right eye has been a bit sensitive and itchy marks though. I also feel a bit of pressure in my left ear at times. There are no problems around the nose.


Answered by Dr. Sudarshan 26 hours later

Hi and thanks again,

I was able to view the photographs.

The described symptoms and the picture posted seem like impetigo. As explained in my previous discussion, some people can get recurrent infection.

It is important not to pick or handle the lesion with bare hands. You can wash and remove the crust with clean water and soap or antiseptic cleaner. Apply antibiotic cream like 2% mupirocin over the cleansed lesion.

Oral antibiotic might be needed if lesions do not respond to topical creams. Your dermatologist can prescribe them. So I encourage you to visit your dermatologist.

Hope this answers your query.
If you agree with my answer, do accept the answer and close the discussion. Yet, if there are any further concerns, feel free to post them to me. I will be glad to assist you.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor